| Catalog Number |
CDH23P |
| Medical Device Problem Code |
Self-Activation or Keying (1557)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/20/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 7/8/2024.D4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during an unknown procedure the device was fired even the firing trigger was not pressed.The procedure was successfully completed.There were no patient consequences.
Additional Manufacturer Narrative
(b)(4).Date sent: 9/4/2024 corrected data d4: udi# d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Investigation summary an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.
Additional Manufacturer Narrative
(b)(4).Date sent: 10/4/2024 d4: batch #924a25 corrected data: d4: udi# investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the cdh23p device arrived with no apparent damage.The washer was returned uncut and there were no staples present.No battery was received.Due to no staples were present on the device is possible that the returned anvil does not belong to the returned device since anvils are interchangeable with the same product.When the test battery was installed, the green checkmark illuminated, indicating that the device was fired and achieved complete firing stroke.The device was reloaded with staples it was reset and tested for functionality with the returned washer and a test battery.It fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.The device was tried to test without anvil and did not worked as expected.No unintentional activation issues were noted at any time during the testing.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: open the device by turning the adjusting knob counterclockwise until the anvil shaft is fully exposed.Remove the anvil to expose the device trocar.Retract the device trocar by rotating the adjusting knob clockwise until a stop is reached.Check the device trocar to verify that it is fully retracted before proceeding.The device may also be inserted without removing the anvil if the preferred application is a sutured purse-string technique.In this case, however, prior to insertion, ensure the anvil is properly attached and the device is fully closed by rotating the adjusting knob clockwise.Insert the anvil into the lumen using either technique ensuring the tissue is located at the suture tying area.With the anvil removed and the device trocar fully retracted, insert the device up to the closed lumen.Fully extend the device trocar and pierce tissue by holding the device while gently rotating the adjusting knob counter-clockwise.Continue to push the tissue down until the orange band is visible.As the final adjusting revolution is approached, the orange staple height indicator moves into the green range of the tissue compression scale.(a: green range) (b: orange staple height indicator) adjust the device until appropriate tissue resistance is felt for a secure anastomosis.Wait 15 seconds to allow for adequate tissue compression and adjust if needed to maintain appropriate tissue resistance.Providing the orange staple height indicator falls fully within the green range of the tissue compression scale upon firing, the device will form staples at the height indicated for the selected tissue compression.Markings are provided in the tissue compression scale to serve as reference points only.Refer to the product codes table for adjustable closed staple height range.The event described could not be confirmed as the device performed without any difficulties.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device batch number 924a25, and no non-conformances related to the reported complaint condition were identified.